Doctor insights on:
Heroin Addicts With Swollen Legs
My ex-husband is a heroin addict. He has pretty severe pitting edema in his legs and I'm wondering if that can be from the heroin use...
I injected heroin into an artery in my hand accidentally. It is very swollen and i don't know what to do I am an addict in recovery and had a recent relapse. The swelling seems to have gone down a bit but its still swollen.
As : As dr. Ring notes, this is a true hand emergency. Intra-arterial injection can clot the vessel and stop circulation to the area. In addition, street drugs can contain a wide variety of contaminants that can cause infections and chemical burns. I have seen an outbreak of gas gangrene from heroin that was contaminated with clostridium perfringens--one of the "flesh-eating" bacteria. Delay in care can result in loss of skin, fingers, the hand, the whole arm, or even life. ...Read moreSee 2 more doctor answers
Is taking promethazine dm without codeine causing my restless leg syndrome (from heroin withdraw) and/or making it worse?
Restless leg syndrom: the medication that you are taking promethazine has anticholinergic side effects which aggravates restless leg syndrome. Use alternate medications which do not have anticholinergic side effects and you can discuss with your primary physician about these medications. Iron supplements, magnesium 2 mg a day and stretching exercises prior to sleep helped alleviate symptoms of restless leg syndrome ...Read more
I am an IV drug user i recently resorted to muscling the injection (heroin) on the back of my upper arm now it's hot , swollen ,tender, and red. ?
Sister nearly died of liver failure in 2008. She is a pain pill junkie. Still a pain med addict. Now has swollen legs, big liver, lft=bad. Liver fail?
She needs help: Jaundice in the setting of chronic liver disease is serious stuff. Either there has been an acute insult to an already compromised liver, or liver failure is progressing. Cholestasis associated with jaundice may mean a blocked bile duct, altered blood flow to ;/or away from the liver, or worsening liver disease. In all cases, she needs medical attention soon, ; to steer clear of drugs ; alcohol. ...Read moreSee 1 more doctor answer
I used herion for years, i was fixing in my femoral veins and today my feet and legs feel funny and cold when should I go to ER i don't have insurance so what can I do from home to keep it from getting worse and when should I go to the emergency room? Als
Emergency : Emergency rooms and hospitals treat people with medical problems even when those people can't pay all of the bill. The hospital will ask you to pay for what you can, and will then find other ways to pay for your visit, tests, and treatments. In exchange for the generosity given to you, you could consider other forms of indirect repayment, such as community volunteer service, or committing to a plan to quit abusing drugs. Injecting heroin, or "fixing", into a vein carries a lot of risks. Probably the most serious acute risk is a condition called infectious endocarditis. Infectious endocarditis is an infection of the inner lining of the heart and the heart valves by bacteria (or sometimes other microbes) introduced by dirty needles or dirty technique. The bacteria attach to the heart valves and lining, where they thrive on the nutritious blood there. They build up in clumps, and the clumps get broken off and carried by the blood. The clumps end up not only in the fingers and toes, but also the brain, liver, and other vital organs, where they cause serious damage. Other acute issues can include injecting an artery instead of a vein, so that contaminants in the injection end up plugging small vessels further down the artery. Irritation and damage to the lining of arteries and veins can also cause blood clots to form, which can stop the blood supply to a limb or organ or to part of a limb or organ. There are a lot of ways to try to save limbs that are affected by these sorts of problems, but home remedies shouldn't be considered when the stakes are so high. Even in the best of circumstances, sometimes surgery and medicines don't work and limbs or parts of limbs need to be amputated, or organs replaced. A needle could also hit the femoral nerve, which is very close to the vein, causing nerve injury. Intravascular drug abuse (ivda) can also create serious long term risks, including hiv/aids, hepatitis, and other serious infectious diseases. A visit to the emergency room can identify and attempt to treat these sorts of problems, and can also be a way to connect with support to help quit drug abuse. Not all doctors, nurses, or staff can be expected to be completely sympathetic when it comes to ivda, but they can be relied on to be professional and helpful. The best approach is to be clear and truthful about the situation. ...Read moreSee 1 more doctor answer
I'm a IV herion user my feet look like they might pop they re sooo SWOLLEN ! I have a dr app on wed can it wait or do I need to go to the ER?
- Talk to a doctor live online for free
- Heroin addict physical appearance
- Heroin addicts arm
- Coping skills for heroin addicts
- Ask a doctor a question free online
- Heroin addicts before and after
- Heroin addicts and sugar craving
- Home remedy to help an addict on heroin
- Average age of death for heroin addicts
- Talk to an addiction specialist online for free